Alert archive / Idaho / Red Flag Warnings in 2008
Red Flag Warning 10, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Aug 8, 2008, 3:39 AM MDT for 13 counties in Idaho. It took effect at Aug 8, 2008, 6:00 AM MDT. It was in force for 18 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 8, 2008, 3:39 AM MDT (09:39 UTC)
- In effect from
- Aug 8, 2008, 6:00 AM MDT
- Expired
- Aug 9, 2008, 12:00 AM MDT
- In force
- 18 hr
- Issued by
- NWS Pocatello, ID
Counties Bingham County, ID, Bonneville County, ID, Butte County, ID, Clark County, ID, Custer County, ID, Fremont County, ID, Idaho County, ID, Jefferson County, ID, Lemhi County, ID, Madison County, ID, Power County, ID, Teton County, ID, Valley County, ID
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 8:35 PM MDT | TSTM WND GST 64 | 9 Wnw Atomic City, ID | WINDS MEASURED AT MATERIAL FUELS COMPLEX SITE AT INL |
| Aug 8, 8:45 PM MDT | TSTM WND GST 64 | 9 Wnw Atomic City, ID | WINDS MEASURED AT MATERIAL FUELS COMPLEX SITE AT INL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 9.7 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 197 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 3540 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPIH 080939 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 339 AM MDT FRI AUG 8 2008 IDZ409-410-412-475>477-082300- /O.NEW.KPIH.FW.W.0010.080808T1200Z-080809T0600Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 339 AM MDT FRI AUG 8 2008 ...RED FLAG WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR SCATTERED THUNDERSTORMS IN SOUTHEAST IDAHO ZONES 409...410...412...475...476 AND 477... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. MONSOON MOISTURE REMAINS IN PLACE TODAY OVER SOUTHEAST IDAHO AND SCATTERED THUNDERSTORMS WILL DEVELOP IN UNSTABLE AIR. THUNDERSTORM COVERAGE SHOULD BE GREATER IN THE CENTRAL MOUNTAINS AND EASTERN HIGHLANDS TODAY AND MAY INCLUDE LOCALLY HEAVY DOWN POURS. IN THE UPPER SNAKE RIVER VALLEY THUNDERSTORMS MAY BE MORE ISOLATED TO WIDELY SCATTERED BUT STILL DEVELOP FREQUENT LIGHTING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG GUSTY WINDS FROM THUNDERSTORMS AND LIGHTNING ACTIVITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. $$
2 follow-up statements
000 WWUS85 KPIH 082058 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 258 PM MDT FRI AUG 8 2008 IDZ409-410-412-475>477-090600- /O.CON.KPIH.FW.W.0010.000000T0000Z-080809T0600Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 258 PM MDT FRI AUG 8 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR SCATTERED THUNDERSTORMS FOR SOUTHEAST IDAHO ZONES 409... 410...412...475...476 AND 477... A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. EXPECT THUNDERSTORM ACTIVITY TO INCREASE THIS EVENING OVER SOUTHEAST IDAHO AS ACTIVITY MOVES NORTHEAST FROM NORTHEAST NEVADA. MONSOONAL MOISTURE REMAINS ENTRENCHED OVER THE REGION AND EXPECT SCATTERED WET THUNDERSTORM ACTIVITY TAPERING OFF BY MIDNIGHT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG GUSTY WINDS FROM THUNDERSTORMS AND LIGHTNING ACTIVITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. $$
000 WWUS85 KPIH 090546 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 1146 PM MDT FRI AUG 8 2008 IDZ409-410-412-475>477-090700- /O.EXP.KPIH.FW.W.0010.000000T0000Z-080809T0600Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 1146 PM MDT FRI AUG 8 2008 ...RED FLAG WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT... THUNDERSTORMS ARE MOVING EAST OF THE AREA. THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT MIDNIGHT MDT TONIGHT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Aug 8, 3:11 AM MDT, 28 minutes earlier.
Area forecast discussion, Aug 8, 3:11 AM MDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 311 AM MDT FRI AUG 8 2008 .DISCUSSION...SHOWERS AND THUNDERSTORMS CONTINUE THIS MORNING ACROSS THE REGION AS MONSOON MOISTURE IS IN PLACE. TODAY WILL BE RATHER ACTIVE AS SHOWERS/STORMS SHOULD INCREASE BY AFTN IN COVERAGE AND INTENSITY. PW VALUES AROUND 1 INCH AND HIGHER WILL REMAIN PLACE FOR HEAVY RAINFALL ESPECIALLY ACROSS THE CENTRAL MTNS. FLASH FLOOD WATCH FOR THAT AREA REMAINS IN PLACE ALTHOUGH HAVE MOVED UP THE START TIME TO 16Z FROM 18Z WITH ENDING STILL AT 6Z TONIGHT. FOR THE REST OF EASTERN IDAHO...THE THREAT OF LOCALIZED FLOODING EXISTS MAINLY IN HIGHER TERRAIN. BETTER BULK SHEAR AND INSTABILITY IS FORECASTED FOR TODAY...THERE GUSTY WINDS AND SMALL HAIL POTENTIAL IS THERE FOR ALL OF THE CWA WITH THE HIGHEST THREAT ACROSS NORTHERN AREAS. STRONG/ISOLD SEVERE STORMS CANNOT BE RULED OUT. LOW PRESSURE WILL CONTINUE TO SLOWLY WORK INLAND AND EVENTUALLY ACROSS CANADA AND THE NORTHERN STATES THROUGH EARLY NEXT WEEK. SATURDAY WILL SEE MORE SHOWERS AND STORMS ESPECIALLY ACROSS THE NORTHERN AND EASTERN MOUNTAINS. ONCE AGAIN...THE THREAT OF HEAVY RAIN...HAIL AND GUSTY WINDS EXISTS. WILL NEED TO MONITOR FOR BETTER POTENTIAL FOR STRONG TO SEVERE STORMS. AS THE FLOW TURNS MORE WESTERLY DUE TO THE LOW MOVING INLAND AND EVENTUALLY TO OUR EAST...THE MONSOON MOISTURE WILL BE SUPPRESSED TO OUR SOUTH AND EAST. THIS WILL BRING AND END TO THE TSTORM THREAT ACROSS EASTERN IDAHO. BY THE MIDDLE AND END OF NEXT WEEK...MODELS STILL AT ODDS ALTHOUGH THEY ARE TRENDING TOWARD A LOW SOMEWHERE NEAR THE WEST COAST AND A RIDGE OVER THE ROCKIES. FOR NOW...KEPT IDEA OF VERY LOW POPS IN THE MTNS ONLY. LOOKING AT TEMPS...IT SHOULD BE COOLER THROUGH EARLY NEXT WEEK DUE TO CLOUDS/STORMS AND COOLER WESTERLY FLOW SETTING UP. AS THE RIDGE/SOUTHWEST FLOW SETS UP THEREAFTER...EXPECT WARMER WEATHER TO RETURN. KEYES && .AVIATION...MOIST AIR MASS IN PLACE OVER SOUTHEAST IDAHO TODAY WITH ANOTHER ROUND OF SCATTERED THUNDERSTORMS. LOCALLY HEAVY RAINS ARE EXPECTED WITH SOME CELLS PRODUCING MVFR CONDITIONS...ESPECIALLY THE CENTRAL MOUNTAINS AND THE KSUN TAF SITE. ADDITIONAL THUNDERSTORMS EXPECTED SATURDAY AS PACIFIC LOW MOVES INLAND AND COLD FRONT CROSSES FORECAST AREA. RS && .FIRE WEATHER...MONSOONAL MOISTURE REMAINS IN PLACE OVER SOUTHEAST IDAHO WITH MAINLY WET THUNDERSTORMS EXPECTED THROUGH SATURDAY. THUNDERSTORM COVERAGE SHOULD BE GREATER IN THE CENTRAL MOUNTAINS AND EASTERN HIGHLANDS TODAY AND MAY INCLUDE LOCALLY HEAVY DOWN POURS. HOWEVER...EXPERIMENTAL LIGHTNING FORECASTS INDICATE STRONG POTENTIAL FOR SIGNIFICANT LIGHTNING FROM EVEN MORE ISOLATED TO WIDELY SCATTERED THUNDERSTORM COVERAGE...PARTICULARLY IN THE UPPER SNAKE RIVER VALLEY. THEREFORE HAVE GONE WITH A MORE BROAD BRUSH TODAY AND RED FLAG WARNINGS ARE IN EFFECT UNTIL MIDNIGHT TONIGHT IN ZONES 409...410...412...475...476 AND 477. THE PACIFIC LOW CONTINUES TO MOVE INLAND ON SATURDAY WITH A COLD FRONT EXPECTED LATE AFTERNOON AND ANOTHER DAY OF THUNDERSTORMS. RS && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 6 AM THIS MORNING TO MIDNIGHT MDT TONIGHT FOR IDZ409-410-412-475>477. FLASH FLOOD WATCH FROM 10 AM MDT THIS MORNING THROUGH THIS EVENING FOR IDZ018-031. &&
Hazardous weather outlook, Aug 7, 4:12 AM MDT, 23 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 412 AM MDT THU AUG 7 2008 IDZ017>025-031-032-081015- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 412 AM MDT THU AUG 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS EASTERN IDAHO. THE BEST CHANCES WILL BE IN THE CENTRAL MOUNTAINS. LOCALLY HEAVY RAINFALL...GUSTY WINDS AND PERHAPS SMALL HAIL ARE POSSIBLE WITH THE STRONGER STORMS INTO TONIGHT. THE THREAT OF SEVERE WEATHER IS LOW A THIS TIME. DUE TO THUNDERSTORM COVERAGE AND AMOUNT OF LIGHTNING STRIKES...A RED FLAG WARNING HAS BEEN ISSUED FOR PARTS OF EASTERN IDAHO THROUGH MIDNIGHT. PLEASE SEE RFWPIH FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH SATURDAY...WITH BEST CHANCES COMING FRIDAY. HEAVY RAINFALL WILL BE THE MAIN THREAT...ALTHOUGH THE STRONGEST STORMS COULD PRODUCE HAIL AND GUSTY WINDS. THE THREAT OF SEVERE WEATHER IS MINIMAL AS OF NOW. A FLASH FLOOD WATCH FOR PORTIONS OF THE CENTRAL MOUNTAINS HAS BEEN ISSUED FOR FRIDAY. PLEASE SEE FFAPIH FOR MORE INFORMATION. ALTHOUGH NO RED FLAG WARNINGS HAVE BEEN ISSUED FOR FRIDAY AND/OR SATURDAY...THERE IS A HIGH LIKELIHOOD THAT LATER SHIFTS WILL BE ISSUING THESE STATEMENTS. AS A STORM SYSTEM MOVES ACROSS THE NORTHERN STATES AND CANADA EARLY NEXT WEEK...THE MONSOON MOISTURE WILL BE PUSH EAST OF THE AREA. THE THREAT OF THUNDERSTORMS WILL DIMINISH. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 6:21 PM MDT | Severe Thunderstorm Warning | PIH | Caribou | 24 min |
| Aug 7, 7:09 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville | 36 min |
| Aug 8, 3:53 PM MDT | Severe Thunderstorm Warning | PIH | Cassia | 52 min |
| Aug 8, 4:42 PM MDT | Severe Thunderstorm Warning | PIH | Cassia | 34 min |
| Aug 8, 4:54 PM MDT | Severe Thunderstorm Warning | PIH | Cassia | 51 min |
| Aug 8, 5:42 PM MDT | Severe Thunderstorm Warning | PIH | Blaine | 33 min |
Nearby
Red Flag Warnings in Idaho, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.